caret icon Back to all discussions

Rheumatoid arthritis and radiation therapy for cancer.

Does anyone know if after going through radiation treatments everyday for 8 weeks, will these treatments effect rheumatoid in any specific way, especially negative reactions? Please help. Thanks.

  1. Hi there, as much as we'd love to have a definitive answer, that is a question your doctor will better be able to answer. Your personal medical history will dictate the answer. However this thread may provide one perspective that may be of interest to you (https://rheumatoidarthritis.net/forums/treatment-after-cancer) - I hope this helps a bit! Warmly, Reggie (ChronicDryEye.net Team Member)

    1. Thanks, Reggie. Appreciate the response. Drs. aren't quite sure yet. Need more time to what is happening. Scheduled regular visits and are monitoring my case. Thanks again. Peace.

      1. Hi . Thanks for clarifying. I understand the prostate cancer recurrence. Actually, due to family history (although not blood relatives in my case) and my research background, I'm familiar with prostate cancer and also work with our sister-site for it at https://prostatecancer.net/.
        On your specific question, I haven't been able to find any research specifically on radiation causing RA to worsen or flare. We have a contributor who had lymphoma and I reached out to him to see if he has any experience or knowledge that might be helpful.
        There is plenty of research on the impact stress can have on RA. I should emphasize that I don't just mean the emotional stress of dealing with a PCa recurrence, but also the stress the body undergoes in going through something like that. Has your rheumatologist had any thoughts on what might be happening or whether there could be somehow be changes necessitating a change in the RA treatment?
        Hoping you get some answers and relief. Also, wishing you many future undetectable PSA results. Best, Richard (RheumatoidArthritis.net Team)

      2. Thanks, Richard. My dr has slightly increased my meds for now and monitoring my body's reaction to the change. More background, I am also being treated for PAD and will be taking blood thinners for the rest of my life. Yeah, I know. I'm a train wreck. That said, we have to be creative regarding my treatment because I cannot take painkillers. In the meantime, I am having challenges, hence my questions. Any insight will be greatly appreciated. Thanks for your help thus far. Be well, Richard. Thanks, again. Peace.


    2. A summary of an article from 2015 addresses a muted response to radiation therapy because of TNF inhibitors. The summary also has links to other articles; I imagine all are pre-2015. I caution that 2015 is fairly old, so you should know there is likely updated data.


      rick



      https://pubmed.ncbi.nlm.nih.gov/25341058/

      1. Thanks Rick. Duly noted. Will check it out. Be well. Peace.

        or create an account to reply.